Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 101, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 13, 2010, 11:41 PM CDT for 8 counties in Kansas. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2010, 11:41 PM CDT (04:41 UTC)
- Expired
- Jun 14, 2010, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 65 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:48 PM CDT | TSTM WND DMG | Perry, KS | POWER LINES DOWN IN PERRY...CAUSED BY BROKEN TREE LIMBS. |
| Jun 13, 11:52 PM CDT | TSTM WND GST 60 | 3 Wnw Perry, KS | |
| Jun 13, 11:59 PM CDT | TSTM WND GST 70 | Perry, KS | ESTIMATED AT PERRY LAKE DAM. |
| Jun 14, 12:05 AM CDT | NON-TSTM WND GST 70 | 6 Ene Williamstown, KS | 21ST AND WELLMAN ROAD. |
| Jun 14, 12:18 AM CDT | TSTM WND DMG | Garnett, KS | BROKEN POWER POLE IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS53 KTOP 140441
SVRTOP
KSC003-031-045-059-085-087-139-177-140530-
/O.NEW.KTOP.SV.W.0101.100614T0441Z-100614T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1141 PM CDT SUN JUN 13 2010
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KANSAS...
COFFEY COUNTY IN EAST CENTRAL KANSAS...
DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
OSAGE COUNTY IN EAST CENTRAL KANSAS...
SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
JACKSON COUNTY IN NORTHEAST KANSAS...
JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 1230 AM CDT
* AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF HOLTON TO 9 MILES EAST OF
TOPEKA TO 16 MILES SOUTH OF BURLINGTON...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LE ROY...
LECOMPTON...
OZAWKIE...
CLINTON...
POMONA...
WILLIAMSTOWN...
VALLEY FALLS...
LAWRENCE...
OSKALOOSA...
OTTAWA...
COLONY...
BALDWIN CITY...
MCLOUTH...
EUDORA...
GARNETT...
LONE ELM...
WELLSVILLE...
KINCAID...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 162 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 146 AND 199.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 350 AND 355.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3899 9587 3946 9596 3958 9555 3942 9556
3941 9516 3897 9518 3897 9509 3897 9505
3803 9507 3803 9594
TIME...MOT...LOC 0439Z 270DEG 40KT 3950 9571 3904 9547
3797 9571
WIND...HAIL 70MPH <.75IN
$$
GARGAN5 follow-up statements
646
WWUS53 KTOP 140454
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1154 PM CDT SUN JUN 13 2010
KSC003-031-045-059-085-087-139-177-140530-
/O.CON.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
JACKSON-JEFFERSON-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1154 PM CDT SUN JUN 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR ANDERSON...COFFEY...FRANKLIN...OSAGE...DOUGLAS...SHAWNEE...
JEFFERSON AND JACKSON COUNTIES...
AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF HOLTON TO 10 MILES
NORTHWEST OF LAWRENCE TO 16 MILES SOUTH OF BURLINGTON...MOVING EAST
AT 45 MPH.
AT 1130 PM CDT...A STORM SPOTTER MEASURED 83 MPH WINDS NEAR 21ST AND
TOPEKA BOULEVARD.
AT 1152 PM CDT...60 MPH WINDS WERE REPORTED 3 MILES WEST NORTHWEST
OF PERRY BY A TRAINED SPOTTER.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN...LONE STAR...VALLEY FALLS...WESTPHALIA...CENTROPOLIS...
HARRIS...LAWRENCE...PLEASANT GROVE...OSKALOOSA...OTTAWA...
PRINCETON...NORTONVILLE...COLONY...VINLAND...MCLOUTH...BALDWIN
CITY...WINCHESTER...RICHMOND...EUDORA...GARNETT...LONE ELM...
WELLSVILLE...RANTOUL...GREELEY...LANE AND KINCAID.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 162 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 146 AND 199.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 350 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
&&
LAT...LON 3899 9587 3946 9596 3958 9555 3942 9556
3941 9516 3897 9518 3897 9509 3897 9505
3803 9507 3803 9594
TIME...MOT...LOC 0448Z 270DEG 40KT 3950 9558 3904 9534
3797 9559
WIND...HAIL 70MPH IN
$$
GARGAN490
WWUS53 KTOP 140504
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1204 AM CDT MON JUN 14 2010
KSC003-031-045-059-085-087-139-177-140530-
/O.CON.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
JACKSON-JEFFERSON-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1204 AM CDT MON JUN 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR ANDERSON...COFFEY...FRANKLIN...EASTERN OSAGE...DOUGLAS...EASTERN
SHAWNEE...JEFFERSON AND EASTERN JACKSON COUNTIES...
AT 1202 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF NORTONVILLE TO 6
MILES NORTHEAST OF LAWRENCE TO 23 MILES SOUTH OF GARNETT...MOVING
EAST AT 45 MPH.
AT 1159 PM CDT...JEFFERSON COUNTY EMERGENCY MANAGEMENT REPORTED 70
MPH WINDS AT PERRY LAKE DAM.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...MCLOUTH...LAWRENCE...BALDWIN CITY...RICHMOND...
EUDORA...GARNETT...LONE ELM...WELLSVILLE...RANTOUL...GREELEY...LANE
AND KINCAID.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 181 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 150 AND 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
&&
LAT...LON 3887 9574 3907 9560 3952 9574 3958 9555
3942 9556 3941 9516 3897 9518 3897 9505
3803 9507 3803 9594
TIME...MOT...LOC 0503Z 270DEG 40KT 3950 9536 3902 9515
3797 9538
WIND...HAIL 70MPH IN
$$
GARGAN267
WWUS53 KTOP 140516
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1216 AM CDT MON JUN 14 2010
KSC085-177-140526-
/O.CAN.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
JACKSON-SHAWNEE-
1216 AM CDT MON JUN 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHAWNEE AND EASTERN
JACKSON COUNTIES HAS BEEN CANCELLED...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 181 AND 188.
LAT...LON 3803 9581 3858 9569 3881 9547 3906 9545
3942 9554 3941 9516 3897 9518 3897 9505
3803 9507
TIME...MOT...LOC 0516Z 270DEG 40KT 3950 9517 3902 9496
3797 9520
$$
KSC003-031-045-059-087-139-140530-
/O.CON.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
JEFFERSON-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1216 AM CDT MON JUN 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR ANDERSON...EASTERN COFFEY...FRANKLIN...SOUTHEASTERN OSAGE...
DOUGLAS AND JEFFERSON COUNTIES...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF ATCHISON TO 9 MILES
SOUTH OF BASEHOR TO 22 MILES SOUTH OF GARNETT...MOVING EAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN ANDERSON AND SOUTHEASTERN FRANKLIN
COUNTIES...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 192 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 156 AND 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
&&
LAT...LON 3803 9581 3858 9569 3881 9547 3906 9545
3942 9554 3941 9516 3897 9518 3897 9505
3803 9507
TIME...MOT...LOC 0516Z 270DEG 40KT 3950 9517 3902 9496
3797 9520
WIND...HAIL 70MPH IN
$$
GARGAN790
WWUS53 KTOP 140525
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1225 AM CDT MON JUN 14 2010
KSC031-087-139-140535-
/O.CAN.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
JEFFERSON-OSAGE-COFFEY-
1225 AM CDT MON JUN 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEY...SOUTHEASTERN
OSAGE AND JEFFERSON COUNTIES HAS BEEN CANCELLED...
THE SEVERE STORMS HAVE MOVED EAST OF THE AREA.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 156 AND 168.
LAT...LON 3804 9551 3836 9546 3869 9533 3886 9524
3897 9518 3897 9505 3803 9507
TIME...MOT...LOC 0525Z 270DEG 40KT 3950 9504 3902 9483
3797 9508
$$
KSC003-045-059-140530-
/O.CON.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
DOUGLAS-FRANKLIN-ANDERSON-
1225 AM CDT MON JUN 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR ANDERSON...FRANKLIN AND EASTERN DOUGLAS COUNTIES...
AT 1220 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF ATCHISON TO 9 MILES
SOUTH OF BASEHOR TO 22 MILES SOUTH OF GARNETT...MOVING EAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF ANDERSON...FRANKLIN AND EASTERN DOUGLAS
COUNTIES...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 176 AND 199.
LAT...LON 3804 9551 3836 9546 3869 9533 3886 9524
3897 9518 3897 9505 3803 9507
TIME...MOT...LOC 0525Z 270DEG 40KT 3950 9504 3902 9483
3797 9508
WIND...HAIL 70MPH IN
$$136
WWUS53 KTOP 140529
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1229 AM CDT MON JUN 14 2010
KSC003-045-059-140538-
/O.EXP.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
DOUGLAS-FRANKLIN-ANDERSON-
1229 AM CDT MON JUN 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON...FRANKLIN AND
EASTERN DOUGLAS COUNTIES WILL EXPIRE AT 1230 AM CDT...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 176 AND 199.
AT 1228 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 1230 AM CDT.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
55 MPH WINDS ARE POSSIBLE ACROSS SOUTHEAST ANDERSON COUNTY 1 AM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
LAT...LON 3804 9551 3836 9546 3869 9533 3886 9524
3897 9518 3897 9505 3803 9507
TIME...MOT...LOC 0528Z 270DEG 40KT 3950 9499 3902 9479
3797 9504
$$
GARGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:54 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 13, 6:54 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 654 PM CDT SUN JUN 13 2010 .UPDATE... MLCAPE STILL NEAR 1000J/KG AND MODEST 0-6KM BULK SHEAR AROUND 35KTS STORMS OVER NORTH CENTRAL KANSAS THIS EVENING. BUT...TSRA HAVE BEEN PULSY AND SUB-SEVERE THUS FAR. WILL THEREFORE ALLOW THE SVR THUNDERSTORM WATCH OVER NORTH CENTRAL KS TO EXPIRE AT 00Z / 7PM CDT. FOCUS TURNS TO HEAVY RAIN EVENT SETTING UP OVERNIGHT. ALTHOUGH NEAR-TERM FORECAST MODELS HAVING A TOUGH TIME RESOLVING MESOSCALE DETAILS...13/18Z NAM HAS A DECENT HANDLE ON NEAR-TERM ENVIRONMENTAL CHARACTERISTICS...AND RESOLVES TSRA AREAS ACROSS BOTH NORTH CENTRAL...AND EXPANDING IN SOUTH CENTRAL KS. TWO SWATHS OF HIGH QPF POSSIBLE TONIGHT...AGAIN ACROSS NORTH CENTRAL...AND THE SECOND OVER EAST CENTRAL KS WHERE ROBUST CONVECTION IN SC KS THROUGH THE TX PANHANDLE WILL LIFT INTO OVERNIGHT. GOING FF WATCH WILL REMAIN INTACT. LUNDE && .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS START THE PERIOD...BEFORE FOCUS QUICKLY SHIFTS TO CONVECTION OVERNIGHT. TSRA WILL IMPACT MHK FIRST NEAR 04Z...AND HAVE ENOUGH CONFIDENCE TO INCLUDE TEMPO GROUP WITH THIS ISSUANCE. TOP/FOE TIMING STILL A BIT IN QUESTION...AND PREFER MORE TIME TO WATCH ON-GOING CONVECTION EVOLVE BEFORE INSERTING TSRA MENTION. SHOULD SEE TSRA THERE NEAR 06Z THOUGH...AND WILL AMEND AS APPROPRIATE. LINGERING SHRA WITH MVFR CIGS AFTER SUNRISE THROUGH THE LATE MORNING...IMPROVING TO VFR THEREAFTER. FRONT WILL SHIFT SOUTH MONDAY...SO EXPECT WIND FIELD TO SHIFT TO THE NW BY MID-MORNING. LUNDE && .PREV DISCUSSION... /ISSUED 336 PM CDT SUN JUN 13 2010/ DISCUSSION... TRYING TO FIGURE OUT THE EVOLUTION OF THE NEXT ROUND OF CONVECTION IS THE MAIN PROBLEM. 20Z WATER VAPOR CONTINUES TO SHOW AN UPPER CLOSED LOW OVER THE CENTRAL ROCKIES WITH SOUTHWEST FLOW ACROSS THE PLAINS. AT THE SFC...OUTFLOW FROM THE MORNING CONVECTION MOVED INTO NORTHERN OK WHICH HAS MASKED THE SYNOPTIC COLD FRONT. THERE ARE TWO AREAS OF CONCERN FOR CONTINUED THUNDERSTORM DEVELOPMENT. FIRST IS THE OLD OUTFLOW BOUNDARY ACROSS SOUTHEAST KS. THE SECOND IS BACK WEST WHERE LOW LEVEL CONVERGENCE BETWEEN THE MESO HIGH AND SYNOPTIC FRONT ARE KICKING OFF NEW STORMS AS WELL. WITH THE OUTFLOW PUSHING SOUTH...THE MODELS SEEM TO HAVE SHIFTED THE HEAVIER CONVECTION ACROSS SOUTHERN AND CENTRAL KANSAS. HOWEVER THINK THAT HEAVY RAINS ARE STILL POSSIBLE ACROSS NORTHERN KS WITH CONVECTIVE INITIATION OCCURRING OVER THE TX PANHANDLE ONCE AGAIN TODAY. MODEL PROGS STILL SHOW VERY HIGH MOISTURE WITH PWS AROUND 2 INCHES. BECAUSE OF THIS WILL KEEP THE FLASH FLOOD WATCH IN TACT. IF IN FACT THE HEAVIER CONVECTION LOOKS TO TAKE A SOUTHERLY TRACK...THE NEXT SHIFTS MAY BE ABLE TO TRIM SOME OF THE NORTHERN COUNTIES AWAY. COOLER TEMPS FROM THE MORNING CONVECTION HAVE LIMITED INSTABILITY ACROSS CENTRAL KS THROUGH THE EARLY AFTERNOON. 19Z RUC ANALYSIS SUGGESTS MUCAPE OF 500 TO 1000 J/KG WITH CIN GREATER THAN 50 J/KG. HOWEVER THERE IS FINALLY SOME DECENT INSOLATION ACROSS CENTRAL KS AND THE AIRMASS COULD DESTABILIZE MORE OVER THE NEXT FEW HOURS. DEEP LAYER SHEAR IS BETTER THIS AFTERNOON FOR ORGANIZED UPDRAFTS AND THERE IS THE POTENTIAL FOR SOME STORMS TO BE SEVERE INTO THE EARLY EVENING. REMNANT PRECIP IS ANTICIPATED TO BE MOVING ACROSS EAST CENTRAL KS THROUGH MONDAY MORNING. THEN THERE SHOULD BE ANOTHER BREAK IN THE RAIN UNTIL LATE MONDAY NIGHT AND TUESDAY WHEN THE NAM AND GFS INDICATE A WEAK WAVE OR PERHAPS AN MCV LIFTING NORTHEAST ACROSS EAST CENTRAL KS. HELD ONTO SOME CHANCE POPS INTO TUESDAY MORNING BECAUSE OF THIS AS THE UPPER TROUGH AXIS REMAINS TO THE WEST OF THE FORECAST AREA UNTIL TUESDAY AFTERNOON. TEMPS FOR MONDAY AND TUESDAY ARE FORECAST TO BE A LITTLE MORE MILD DUE TO THE PRECIP CHANCES AND NORTHERLY WINDS EVENTUALLY OVERSPREADING THE FORECAST AREA. FOR TUESDAY NIGHT THROUGH THURSDAY THINK THERE WILL BE A BREAK IN THE PRECIP AS BROAD MID LEVEL RIDGING DEVELOPS WITH NO OBVIOUS SFC FEATURE TO FOCUS WEATHER. ONE THING TO WATCH IS POTENTIAL FOR ELEVATED STORMS WITHIN RETURN FLOW ON THE BACK SIDE OF THE SFC RIDGE FOR WEDNESDAY. HIGHS SHOULD TREND WARMER THROUGH THE PERIOD WITH LOWER 90S BACK IN THE FORECAST BY THURSDAY. THURSDAY NIGHT AND FRIDAY...MODELS PROG ANOTHER FRONTAL BOUNDARY MOVING INTO THE AREA WITH MOISTURE ONCE AGAIN IN PLACE. THEREFORE HAVE CONTINUED WITH CHANCES FOR PRECIP WITH THE HIGHER POPS ON THURSDAY NIGHT WHEN THE FRONT IS SUPPOSE TO MOVE IN. AFTER FRIDAY CONFIDENCE IN THE MODELS DECREASES WITH THE GFS KEEPING ANY BOUNDARY NORTH OF THE AREA AND THE ECMWF BRINGING ANOTHER FRONT THROUGH THE AREA. AFTER COORDINATION...INSERTED SOME LOW POPS FOR SATURDAY NIGHT AND SUNDAY IN LINE WITH HPC GUIDANCE. HAVE KEPT TEMPS PERSISTENT IN THE MID 80S TO LOWER 90S. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021- KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038- KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. &&
Hazardous weather outlook, Jun 13, 9:47 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 947 PM CDT SUN JUN 13 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-150300- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 947 PM CDT SUN JUN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO MOVE ACROSS NORTH CENTRAL...NORTHEAST...AND EAST CENTRAL KANSAS TONIGHT THROUGH MONDAY MORNING. THIS COULD CAUSE FLASH FLOODING AS WELL AS RIVER FLOODING. THERE IS ALSO A THREAT FOR SEVERE WEATHER TONIGHT AND OVERNIGHT...MAINLY ACROSS EAST CENTRAL AND NORTHEAST KANSAS. STRONG GUSTY WINDS OF 60 TO 75 MPH ARE POSSIBLE WITH SOME OF THE STRONGER STORMS THAT MOVE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY...WITH THE BETTER CHANCES MONDAY NIGHT AND TUESDAY MORNING ACROSS EAST CENTRAL AND NORTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA. SPOTTERS SOUTH OF A LINE FROM HOLTON TO JUNCTION CITY ARE ENCOURAGED TO REPORT STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jun 13, 11:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1118 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST ESKRIDGE 38.86N 96.11W
06/13/2010 E60 MPH WABAUNSEE KS TRAINED SPOTTER
PEA SIZE HAIL ALSO REPORTED.
&&
EPKLLocal storm report, Jun 13, 11:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1119 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM FLASH FLOOD 4 E WILSEY 38.64N 96.60W
06/13/2010 MORRIS KS TRAINED SPOTTER
HELMICK ROAD...1400 ROAD, V AVENUE WEST OF 1400 ROAD
FLOODED BY A FOOT OR MORE OF WATER. WATER FLOWING OVER
ROADS MAKING THEM IMPASSABLE.
&&
GARGANLocal storm report, Jun 13, 11:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1120 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST 1 WSW OSAGE CITY 38.63N 95.83W
06/13/2010 E75 MPH OSAGE KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 13, 11:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1121 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 2 N ST. GEORGE 39.22N 96.42W
06/13/2010 POTTAWATOMIE KS EMERGENCY MNGR
FLUSH ROAD NORTH OF ST. GEORGE.
&&
BYRNELocal storm report, Jun 13, 11:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1125 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST W TOPEKA 39.05N 95.68W
06/13/2010 E60.00 MPH SHAWNEE KS BROADCAST MEDIA
AT LEAST 60MPH WINDS REPORTED BY KTKA.
&&
EPKLLocal storm report, Jun 13, 11:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1137 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST OSAGE CITY 38.63N 95.83W
06/13/2010 E75 MPH OSAGE KS TRAINED SPOTTER
&&
EPKLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:14 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Morris, Ottawa | 46 min |
| Jun 13, 9:53 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Lyon, Morris, Riley and 1 more | 37 min |
| Jun 13, 10:11 PM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Geary, Morris, Ottawa, Riley and 1 more | 4 hr |
| Jun 13, 10:28 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Morris, Pottawatomie, Riley, Wabaunsee | 47 min |
| Jun 13, 10:53 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Douglas, Franklin, Geary, Jackson and 6 more | 4 hr |
| Jun 13, 11:02 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Jackson, Jefferson and 5 more | 43 min |
| Jun 13, 11:09 PM CDT | River Flood Warning | TOP | Lyon | 4 days |
| Jun 13, 11:09 PM CDT | River Flood Warning | TOP | Lyon | 34 hr |
| Jun 13, 11:23 PM CDT | Tornado Warning | TOP | Jefferson, Shawnee | 22 min |
| Jun 13, 11:26 PM CDT | Tornado Warning | TOP | Jefferson, Shawnee | 19 min |
| Jun 14, 2:09 AM CDT | Areal Flood Warning | TOP | Morris | 9 hr |
| Jun 14, 2:34 AM CDT | Areal Flood Warning | TOP | Lyon | 9 hr |
| Jun 14, 3:41 AM CDT | River Flood Warning | TOP | Coffey, Lyon | 5 days |
| Jun 14, 3:41 AM CDT | River Flood Warning | TOP | Franklin | 17 hr |
| Jun 14, 3:41 AM CDT | River Flood Warning | TOP | Franklin, Osage | 35 hr |
| Jun 14, 3:41 AM CDT | River Flood Warning | TOP | Lyon, Osage | 7 hr |
| Jun 14, 4:23 AM CDT | River Flood Warning | TOP | Dickinson | 16 hr |
| Jun 14, 4:23 AM CDT | River Flood Warning | TOP | Geary | 6 hr |
| Jun 14, 3:13 PM CDT | River Flood Warning | TOP | Anderson, Franklin | 17 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.